Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 28, NWS Springfield, MO

March 24, 2019Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:14 PM CDT for Texas County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 6:14 PM CDT (23:14 UTC)
Expired
Mar 24, 2019, 7:00 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Texas County, MO

The radar

The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 6:21 PM CDTHAIL 1Clear Springs, MOREPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 2:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS53 KSGF 242314
SVRSGF
MOC215-250000-
/O.NEW.KSGF.SV.W.0028.190324T2314Z-190325T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
614 PM CDT SUN MAR 24 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southern Texas County in south central Missouri...

* Until 700 PM CDT.

* At 613 PM CDT, a severe thunderstorm was located near Cabool, or
  near Mountain Grove, moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cabool...                         Summersville...
  Arroll...                         Pine Crest...
  Clear Springs...                  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9221 3716 9220 3723 9165 3705 9166
TIME...MOT...LOC 2313Z 270DEG 24KT 3711 9218 

HAIL...1.00IN
WIND...<50MPH
 
$$

Albano
2 follow-up statements
626 
WWUS53 KSGF 242319
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
619 PM CDT SUN MAR 24 2019

MOC215-250000-
/O.CON.KSGF.SV.W.0028.000000T0000Z-190325T0000Z/
Texas MO-
619 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...

At 619 PM CDT, a severe thunderstorm was located over Cabool, or 7
miles east of Mountain Grove, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Cabool...                         Summersville...
Arroll...                         Pine Crest...
Clear Springs...                  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9215 3715 9214 3723 9165 3705 9166
TIME...MOT...LOC 2319Z 270DEG 24KT 3711 9212 

HAIL...1.50IN
WIND...60MPH
 
$$

Albano
410 
WWUS53 KSGF 242332
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
632 PM CDT SUN MAR 24 2019

MOC215-250000-
/O.CON.KSGF.SV.W.0028.000000T0000Z-190325T0000Z/
Texas MO-
632 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...

At 631 PM CDT, a severe thunderstorm was located near Cabool, or near
Willow Springs, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Summersville...                   Arroll...
Pine Crest...                     Clear Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9207 3712 9205 3720 9165 3705 9166
TIME...MOT...LOC 2331Z 277DEG 25KT 3708 9200 

HAIL...1.50IN
WIND...60MPH
 
$$

Albano

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:07 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 24, 6:07 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
607 PM CDT Sun Mar 24 2019

.MESOSCALE DISCUSSION...
Issued at 558 PM CDT Sun Mar 24 2019

Strong to severe convection continues ahead of the surface front
in south central MO, as of 6 pm from near Shell Knob to Rolla.
Areas to the south of the convection still in favorable area for
future convection as air mass has not been modified yet. Large
hail would be the primary severe weather concern. Convection
should start to diminish after sunset with loss of daytime heating
and diminishing instability. Hail up to 2 inches in size will be
possible with the stronger storms.

&&

.SHORT TERM...(This evening through Monday)
Issued at 205 PM CDT Sun Mar 24 2019

Update: 18z KSGF sounding indicated a weak cap, but radar and
satellite imagery increasing shows evidence of weakening
inhibition with a small uptick in convective towers and isolated
radar returns. This is in line with recent HRRR guidance. In
general HRRR trends have been indicating a slightly later onset
time of more widespread convection versus runs from this morning,
however, the eastern cwfa should see scattered convection.
Shear/instability profiles (nearly 1000 j/kg mlcape and 50kts
0-6km bulk shear) are supportive of supercells with large hail the
main concern. A localized wind risk is also possible. A veered
low level wind profile should limit the overall tornado threat

The front is expected to shift east of the area this evening, so
expecting a a brief window for severe storms in our area.

After some brief clearing, low clouds should moves south on the
backside of the system with some drizzle expected late tonight and
Monday morning, especially in the northeast quarter of the cwfa.
Cloud will likely hold on into Monday night as well

.LONG TERM...(Tuesday through Sunday)
Issued at 205 PM CDT Sun Mar 24 2019

Tuesday: A ridge of high pressure will nose south form the Midwest
with finally some clearing expected Tuesday with seasonable
temperatures.

Wednesday: South winds will become gusty with warm weather as the
sfc high moves off and a large upper ridge builds over the central
CONUS.

Thursday-Friday-Saturday: The upper ridge flattens out and shifts
east as the southern branch of an upper level split flow pattern
becomes the main player in our weather. Moisture will spread north
in the persistent strong south low level flow on Thursday. By late
in the weak the surface pattern becomes more active with a wave of
low pressure likely to move through supported by a shortwave
moving through the central Rockies into the Plains. Decent
agreement with ECMWF and GFS in moving a sfc low through eastern
KS and MO with a trailing cold front Fri night.

Sunday: Guidance differs by this time on how far south the front
will get. The GFS is more active with another sfc wave moving
through the southern CONUS while the ECMWF is dry. Forecast
reflects a blend of guidance.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 558 PM CDT Sun Mar 24 2019

Convection was located southeast of SGF/JLN, but will still be
possible at BBG for the first couple/few hours of the 00z TAFS.
Clearing should take place behind the convection, but will see
stratus deck move in after midnight with MVFR and IFR ceilings
possible through much of the remainder of the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Lindenberg
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Mar 24, 12:46 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1246 PM CDT Sun Mar 24 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1246 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.

DISCUSSION...

A cold front will move across the outlook area this afternoon and
this evening. Thunderstorm activity along the front is expected
to increase between 1 and 3 pm along a Versailles to Springfield
to Cassville line before shifting east through eastern portions of
the outlook area. The front is expected to pass south and east of
the area by 10 pm.

Shear and instability is expected to be supportive of supercells
capable of large hail up the size of ping pong balls. Wind gusts
of 60 mph will also be possible with some storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gusty south winds will be possible Wednesday and Thursday ahead
of developing low pressure across the Plains. A dry air mass will
be in place and when combined with the gusty winds could lead to
an elevated fire weather risk during the afternoon hours
Wednesday.

There will also be the potential for some thunderstorms from
Wednesday night into Saturday with the best coverage expected
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today and this evening for
areas east of a Versailles to Springfield to Cassville line.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Local storm report, Mar 24, 5:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             ROBY                    37.52N 92.14W
03/24/2019  E1.75 INCH       TEXAS              MO   BROADCAST MEDIA

            REPORT FROM FIRE DEPT. RELAYED BY MEDIA
            PARTNER.

&&

DSA
Local storm report, Mar 24, 5:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             3 E GROVESPRING         37.41N 92.55W
03/24/2019  E1.00 INCH       WRIGHT             MO   STORM CHASER

            REPORT OF QUARTER SIZED HAIL EAST OF
            GROVESPRING, MO.

&&

KP
Local storm report, Mar 24, 5:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 S ROBY                37.47N 92.14W
03/24/2019  E2.00 INCH       TEXAS              MO   BROADCAST MEDIA

            RELAYED FROM PUBLIC.

&&

DSA
Local storm report, Mar 24, 5:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             SAINT JAMES             38.00N 91.61W
03/24/2019  E1.00 INCH       PHELPS             MO   BROADCAST MEDIA

            RELAYED REPORT FROM PUBLIC.

&&

DSA
Local storm report, Mar 24, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             PLATO                   37.50N 92.22W
03/24/2019  E1.00 INCH       TEXAS              MO   PUBLIC

            SOCIAL MEDIA.

&&

DSA
Local storm report, Mar 24, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             LYNCHBURG               37.49N 92.29W
03/24/2019  E1.00 INCH       LACLEDE            MO   PUBLIC

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:58 PM CDTSpecial Weather StatementSGFMaries47 min
Mar 24, 3:17 PM CDTSpecial Weather StatementSGFDouglas28 min
Mar 24, 3:27 PM CDTSevere Thunderstorm WarningSGFMaries, Miller48 min
Mar 24, 3:28 PM CDTSpecial Weather StatementSGFWright32 min
Mar 24, 3:34 PM CDTSpecial Weather StatementSGFLaclede41 min
Mar 24, 3:48 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski57 min
Mar 24, 3:56 PM CDTSpecial Weather StatementSGFShannon34 min
Mar 24, 4:07 PM CDTSpecial Weather StatementSGFTexas23 min
Mar 24, 4:15 PM CDTSpecial Weather StatementSGFLaclede30 min
Mar 24, 4:45 PM CDTSevere Thunderstorm WarningSGFPhelps22 min
Mar 24, 4:47 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas43 min
Mar 24, 5:10 PM CDTSevere Thunderstorm WarningSGFTexas, Wright33 min
Mar 24, 5:22 PM CDTSevere Thunderstorm WarningSGFTexas27 min
Mar 24, 5:31 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas59 min
Mar 24, 5:39 PM CDTSevere Thunderstorm WarningSGFTexas36 min
Mar 24, 5:49 PM CDTSevere Thunderstorm WarningSGFDent41 min
Mar 24, 6:41 PM CDTSevere Thunderstorm WarningSGFDent19 min
Mar 24, 6:56 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.